Alert archive / Texas / Severe Thunderstorm Warnings in 2016
Severe Thunderstorm Warning 10, NWS Austin/San Antonio, TX
NWS Austin/San Antonio, TX issued this severe thunderstorm warning at Mar 8, 2016, 3:00 PM CST for Val Verde County, Texas. It was in force for 75 min. 4 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Mar 8, 2016, 3:00 PM CST (21:00 UTC)
- Expired
- Mar 8, 2016, 4:15 PM CST
- In force
- 75 min
- Issued by
- NWS Austin/San Antonio, TX
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
County Val Verde County, TX
The radar
The Laughlin AFB radar (KDFX), 109 km from the middle of the area, began a volume at 21:04 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Mar 8, 3:05 PM CST | HAIL 1 | Seminole Canyon State P, TX | HAIL FELL BETWEEN 230PM AND 305PM |
| Mar 8, 3:30 PM CST | HAIL 0.25 | 5 Nw Comstock, TX | |
| Mar 8, 3:50 PM CST | HAIL 1 | Comstock, TX | |
| Mar 8, 3:55 PM CST | HAIL 0.7 | Comstock, TX |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 5 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Del Rio, TX (KDLF), launched 12:00Z, 9.0 hours before the alert went out and 58 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2132 J/kg
- Mixed-layer CIN
- -90 J/kg
- Mixed-layer LCL
- 716 m above ground
- 0-6 km bulk shear
- 35 kt
- 0-1 km storm-relative helicity
- 150 m²/s²
- 0-3 km storm-relative helicity
- 170 m²/s²
- Significant tornado parameter
- 1.0
- Supercell composite
- 3.7
The text
As transmitted.
714
WUUS54 KEWX 082100
SVREWX
TXC465-082215-
/O.NEW.KEWX.SV.W.0010.160308T2100Z-160308T2215Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
300 PM CST TUE MAR 8 2016
THE NATIONAL WEATHER SERVICE IN AUSTIN SAN ANTONIO HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
CENTRAL VAL VERDE COUNTY IN SOUTH CENTRAL TEXAS...
* UNTIL 415 PM CST
* AT 300 PM CST...A SEVERE THUNDERSTORM WAS LOCATED NEAR SEMINOLE
CANYON STATE PARK...OR 8 MILES WEST OF COMSTOCK...MOVING NORTHEAST
AT 15 MPH.
HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE
TO ROOFS...SIDING...AND TREES.
* LOCATIONS IMPACTED INCLUDE...
COMSTOCK...SEMINOLE CANYON STATE PARK...SHUMLA...DEVILS RIVER STATE
NATURAL AREA AND BAKERS CROSSING.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
LAT...LON 3009 10112 3001 10096 2982 10084 2952 10121
2952 10125 2962 10125 2963 10127 2958 10128
2958 10131 2965 10130 2966 10135 2965 10136
2970 10137 2975 10142 2977 10140 2975 10144
2979 10146 2978 10149
TIME...MOT...LOC 2100Z 230DEG 12KT 2972 10129
HAIL...1.00IN
WIND...60MPH
$$
HAMPSHIRE4 follow-up statements
992
WWUS54 KEWX 082127
SVSEWX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
327 PM CST TUE MAR 8 2016
TXC465-082215-
/O.CON.KEWX.SV.W.0010.000000T0000Z-160308T2215Z/
VAL VERDE TX-
327 PM CST TUE MAR 8 2016
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 415 PM CST
FOR CENTRAL VAL VERDE COUNTY...
AT 326 PM CST...A SEVERE THUNDERSTORM WAS LOCATED NEAR SEMINOLE
CANYON STATE PARK...OR NEAR COMSTOCK...MOVING NORTHEAST AT 30 MPH.
HAZARD...60 MPH WIND GUSTS AND HALF DOLLAR SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO
ROOFS...SIDING...AND TREES.
LOCATIONS IMPACTED INCLUDE...
COMSTOCK...SEMINOLE CANYON STATE PARK...DEVILS RIVER STATE NATURAL AREA
AND BAKERS CROSSING.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
LAT...LON 3009 10112 3001 10096 2982 10084 2952 10121
2952 10125 2962 10125 2963 10127 2958 10128
2958 10131 2965 10130 2966 10135 2965 10136
2970 10137 2994 10128
TIME...MOT...LOC 2126Z 228DEG 24KT 2965 10126
HAIL...1.25IN
WIND...60MPH
$$
MO753
WWUS54 KEWX 082144
SVSEWX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
344 PM CST TUE MAR 8 2016
TXC465-082215-
/O.CON.KEWX.SV.W.0010.000000T0000Z-160308T2215Z/
VAL VERDE TX-
344 PM CST TUE MAR 8 2016
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 415 PM CST
FOR CENTRAL VAL VERDE COUNTY...
AT 342 PM CST...A SEVERE THUNDERSTORM WAS LOCATED OVER COMSTOCK...
MOVING NORTHEAST AT 20 MPH. A SECOND SEVERE STORM WAS LOCATED
12 MILES NORTH OF COMSTOCK...MOVING NORTHEAST AT 20 MPH.
HAZARD...GOLF BALL SIZE HAIL AND 70 MPH WIND GUSTS.
SOURCE...RADAR INDICATED.
IMPACT...PEOPLE AND ANIMALS OUTDOORS WILL BE INJURED. EXPECT HAIL
DAMAGE TO ROOFS...SIDING...WINDOWS...AND VEHICLES. EXPECT
CONSIDERABLE TREE DAMAGE. WIND DAMAGE IS ALSO LIKELY TO
MOBILE HOMES...ROOFS...AND OUTBUILDINGS.
LOCATIONS IMPACTED INCLUDE...
COMSTOCK...DEVILS RIVER STATE NATURAL AREA AND BAKERS CROSSING.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
LAT...LON 3009 10112 3001 10096 2982 10084 2960 10111
2957 10123 2962 10125 2963 10127 2958 10128
2958 10131 2965 10130 2972 10131 2992 10123
TIME...MOT...LOC 2142Z 228DEG 18KT 2967 10121
HAIL...1.75IN
WIND...70MPH
$$
MO199
WWUS54 KEWX 082200
SVSEWX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
400 PM CST TUE MAR 8 2016
TXC465-082215-
/O.CON.KEWX.SV.W.0010.000000T0000Z-160308T2215Z/
VAL VERDE TX-
400 PM CST TUE MAR 8 2016
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 415 PM CST
FOR CENTRAL VAL VERDE COUNTY...
AT 359 PM CST...A SEVERE THUNDERSTORM WAS LOCATED OVER COMSTOCK...
MOVING NORTHEAST AT 20 MPH. ANOTHER SEVERE STORM WAS 18 MILES
NORTHEAST OF COMSTOCK...OR 14 MILES SOUTH OF JUNO...MOVING NORTHEAST
AT 25 MPH.
HAZARD...70 MPH WIND GUSTS AND QUARTER SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT CONSIDERABLE
TREE DAMAGE. WIND DAMAGE IS ALSO LIKELY TO MOBILE HOMES...
ROOFS...AND OUTBUILDINGS.
LOCATIONS IMPACTED INCLUDE...
COMSTOCK...DEVILS RIVER STATE NATURAL AREA AND BAKERS CROSSING.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
LAT...LON 3009 10112 3001 10096 2990 10089 2972 10105
2966 10119 2968 10124 2972 10127 2990 10120
TIME...MOT...LOC 2159Z 222DEG 16KT 2972 10117
HAIL...1.00IN
WIND...70MPH
$$
MO935
WWUS54 KEWX 082214
SVSEWX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
414 PM CST TUE MAR 8 2016
TXC465-082223-
/O.EXP.KEWX.SV.W.0010.000000T0000Z-160308T2215Z/
VAL VERDE TX-
414 PM CST TUE MAR 8 2016
...THE SEVERE THUNDERSTORM WARNING FOR CENTRAL VAL VERDE COUNTY WILL
EXPIRE AT 415 PM CST...
THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE
LIMITS...AND NO LONGER POSE AN IMMEDIATE THREAT TO LIFE OR PROPERTY.
THEREFORE THE WARNING WILL BE ALLOWED TO EXPIRE. HOWEVER...THESE
STORMS ARE PULSING...AND NEW SEVERE THUNDERSTORM WARNINGS MAY BE
NEEDED.
LAT...LON 3009 10112 3001 10096 2990 10089 2972 10105
2966 10119 2968 10124 2972 10127 2990 10120
TIME...MOT...LOC 2207Z 230DEG 12KT 2972 10117
$$
MOWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Austin/San Antonio, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Mar 8, 11:52 AM CST, 3 hours 8 minutes earlier.
Area forecast discussion, Mar 8, 11:52 AM CST, 3 hours 8 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 1152 AM CST TUE MAR 8 2016 .AVIATION... FIRST ROUND OF CONVECTION HAS MOVED OFF TO THE EAST AND CIGS ARE GRADUALLY IMPROVING. ALL TERMINALS SHOULD BE VFR WITHIN THE NEXT COUPLE OF HOURS. ANOTHER ROUND OF CONVECTION IS EXPECTED TONIGHT. CIGS WILL LOWER TO MVFR AHEAD OF SHOWERS AND THUNDERSTORMS AFTER 00Z. SHOWERS AND THUNDERSTORMS WILL MOVE IN FROM WEST TO EAST REACHING DRT BY AROUND 02Z AND AUSTIN AND SAN ANTONIO BY AROUND 05Z. TIMING IS DIFFICULT THIS FAR OUT AND ONSET COULD BE A COUPLE HOURS OFF EITHER WAY. CONVECTION SHOULD CONTINUE OVERNIGHT. CIGS WILL BE MVFR IN AUSTIN AND SAN ANTONIO THROUGH THE END OF THE PERIOD. DRT SHOULD IMPROVE TO VFR BY AROUND 10Z. && .PREV DISCUSSION... /ISSUED 1123 AM CST TUE MAR 8 2016/ UPDATE... THE FORECAST HAS BEEN UPDATED TO REMOVE THE MENTION OF TORNADO WATCH #37. ORGANIZED CONVECTION CONTINUES TO MOVE NORTH OF THE REGION AS OF LATE THIS MORNING. GIVEN RADAR TRENDS...WE HAVE CANCELLED THE TORNADO WATCH. ATTENTION WILL THEN TURN TO THE LATE AFTERNOON AND EVENING HOURS WHEN ADDITIONAL CONVECTION IS EXPECTED TO DEVELOP ACROSS THE REGION. A QUICK LOOK AT THE 12Z MODEL DATA SUGGESTS THE CURRENT FORECAST IS ON TRACK. PREV DISCUSSION... /ISSUED 727 AM CST TUE MAR 8 2016/ UPDATE... ISSUED TORNADO WATCH 37 FOR OUR NORTHEASTERN COUNTIES. PREV DISCUSSION... /ISSUED 410 AM CST TUE MAR 8 2016/ SHORT TERM (TODAY THROUGH WEDNESDAY)... UPPER LEVEL SHORTWAVE/SPEED MAX MOVING INTO CENTRAL TEXAS WITH STRONG TO SEVERE STORMS POSSIBLE EARLY THIS MORNING ACROSS THE HILL COUNTRY. STREAMER SHOWERS WITH ISOLATED STORMS WILL CONTINUE ALONG AND EAST OF HIGHWAY 281 THIS MORNING. SHOWERS AND STORMS WILL TAPER OFF MID TO LATE MORNING AS UPWARD MOTION WANES IN THE WAKE OF THE SHORTWAVE/SPEED MAX. PARTIAL CLEARING WILL ALLOW FOR WELL ABOVE NORMAL TEMPERATURES THIS AFTERNOON. AS THE UPPER LEVEL LOW OVER SONORA STATE OF NORTHWESTERN MEXICO DRIFTS TO THE EAST ANOTHER SPEED MAX ROTATES AROUND IT INTO TEXAS TONIGHT. A SURFACE LOW FORMS ALONG THE SOUTHERN RIO GRANDE AND MOVES TO THE TEXAS COASTAL AREAS. STRONG UPWARD FORCING DEVELOPS THIS AFTERNOON OVER THE SERRANIAS DEL BURRO MOUNTAINS OF MEXICO AND RIO GRANDE AREAS. SHOWERS AND STORMS WILL DEVELOP THERE THIS AFTERNOON. THE STRONG UPWARD FORCING SPREADS EAST THIS EVENING INTO THE OVERNIGHT ALLOWING THE SHOWERS AND STORMS TO SPREAD ACROSS SOUTH CENTRAL TEXAS. THESE STORMS WILL FORM INTO CLUSTERS...PERHAPS AN MCS. CAPES OF 1500 TO 2500 J/KG...STEEP LAPSE RATES...STRONG SHEAR AND VEERING WINDS AS WELL AS OTHER CONVECTIVE PARAMETERS ALL INDICATE A SLIGHT TO ENHANCED RISK OF SEVERE STORMS ACROSS MUCH OF SOUTH CENTRAL TEXAS WITH DAMAGING WINDS...HAIL AND ISOLATED TORNADOES POSSIBLE. STEERING FLOW AND PWS OF 1.4 TO 1.7 INDICATE A POTENTIAL FOR STORMS TO TRAIN WITH LOCALLY HEAVY RAINS POSSIBLE. THIS RAIN MAY CAUSE SOME FLOODING MAINLY IN URBAN AREAS AS WELL AS OTHER AREAS THAT HAVE FASTER RUNOFF. RAINFALL AMOUNTS OF 1 TO 3 INCHES CAN BE EXPECTED WITH ISOLATED 5 INCHES POSSIBLE. STORMS MAY LINGER NEAR THE HIGHWAY 77 CORRIDOR AREA WEDNESDAY MORNING...THEN PUSH OFF TO THE EAST. SCATTERED SHOWERS AND STORMS MAY REDEVELOP WEDNESDAY AFTERNOON IF THE AIRMASS CAN RECOVER FROM THE OVERNIGHT STORMS. LONG TERM (WEDNESDAY NIGHT THROUGH MONDAY)... THE UPPER LEVEL LOW CONTINUES ITS DRIFT TO THE EAST ACROSS NORTHERN/CENTRAL MEXICO WEDNESDAY NIGHT THROUGH FRIDAY. THE SURFACE LOW REDEVELOPS GENERALLY OVER CENTRAL TEXAS. UPWARD FORCING WILL ACT ON A MOIST AIRMASS TO GENERATE PERIODS OF SHOWERS AND STORMS. THE GREATEST COVERAGE WILL BE ALONG AND WEST OF I-35 THURSDAY INTO THURSDAY NIGHT AND THEN ALONG AND NORTHEAST OF I-10 FRIDAY AS THE SURFACE LOW DRIFTS TO THE EAST. SMALL HAIL IS POSSIBLE IN THE STRONGER STORMS DUE TO ELEVATED INSTABILITY. THE UPPER LEVEL LOW MOVES OFF TO THE EAST WITH SHOWERS AND STORMS ENDING FROM WEST TO EAST FRIDAY. SOME SHOWERS MAY LINGER IN OUR FAR EASTERN AREAS SATURDAY. A MORE COMPACT UPPER LEVEL TROUGH MOVES ACROSS TEXAS SUNDAY. HOWEVER...LIMITED MOISTURE PRECLUDES ANY RAIN. NEAR TO SLIGHTLY BELOW NORMAL DAYTIME TEMPERATURES ARE EXPECTED MID TO LATE WEEK DUE TO CLOUDS AND RAIN. TEMPERATURES WARM TO SLIGHTLY ABOVE NORMAL THIS WEEKEND AS SKIES CLEAR AND THEN TO WELL ABOVE NORMAL NEXT WEEK AS WESTERLY LOWER TO MID LEVEL FLOW PREVAILS. && .PRELIMINARY POINT TEMPS/POPS... AUSTIN CAMP MABRY 83 62 73 58 70 / 40 100 60 40 50 AUSTIN BERGSTROM INTL AIRPORT 82 61 74 56 71 / 40 100 60 40 50 NEW BRAUNFELS MUNI AIRPORT 85 61 75 55 71 / 30 100 50 40 50 BURNET MUNI AIRPORT 81 58 71 55 66 / 50 100 50 40 60 DEL RIO INTL AIRPORT 84 56 72 52 69 / 40 80 40 30 60 GEORGETOWN MUNI AIRPORT 80 60 71 57 69 / 50 100 60 40 50 HONDO MUNI AIRPORT 86 58 74 52 72 / 20 100 40 30 60 SAN MARCOS MUNI AIRPORT 83 61 74 56 71 / 30 100 60 40 50 LA GRANGE - FAYETTE REGIONAL 80 64 74 58 73 / 40 100 80 60 50 SAN ANTONIO INTL AIRPORT 85 60 75 55 71 / 20 100 40 30 50 STINSON MUNI AIRPORT 87 62 76 56 73 / 20 100 40 30 50 && .EWX WATCHES/WARNINGS/ADVISORIES... NONE. && MESOSCALE/AVIATION...05 SYNOPTIC/GRIDS...24 PUBLIC SERVICE/DATA COLLECTION...33
Hazardous weather outlook, Mar 8, 5:42 AM CST, 9 hours 18 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 542 AM CST TUE MAR 8 2016 TXZ171>173-183>194-202>209-217>225-228-091145- LLANO-BURNET-WILLIAMSON-VAL VERDE-EDWARDS-REAL-KERR-BANDERA- GILLESPIE-KENDALL-BLANCO-HAYS-TRAVIS-BASTROP-LEE-KINNEY-UVALDE- MEDINA-BEXAR-COMAL-GUADALUPE-CALDWELL-FAYETTE-MAVERICK-ZAVALA- FRIO-ATASCOSA-WILSON-KARNES-GONZALES-DE WITT-LAVACA-DIMMIT- 542 AM CST TUE MAR 8 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH CENTRAL TEXAS. .DAY ONE...TODAY AND TONIGHT. A LINE OF STRONG STORMS MAY CLIP PORTIONS OF LLANO AND NORTHERN BURNET COUNTY THIS MORNING. SOME OF THE STORMS COULD PRODUCE SMALL HAIL AND GUSTY WINDS UP TO 50 MPH. STRONG TO SEVERE STORMS WILL DEVELOP ACROSS THE BIG BEND AND MEXICO BY LATE THIS AFTERNOON...THEN MOVE ACROSS SOUTH CENTRAL TEXAS THIS EVENING THROUGH EARLY WEDNESDAY MORNING. THE PRIMARY SEVERE THREATS ARE DAMAGING WINDS AND LARGE HAIL...BUT ONE OR TWO TORNADOES ARE POSSIBLE AS WELL AS LOCALLY HEAVY RAIN. TOTAL RAINFALL AMOUNTS SHOULD AVERAGE 1 TO 3 INCHES...WITH AN ISOLATED POCKET OR TWO OF UP TO 5 INCHES EAST OF I-35. THIS COULD CAUSE SOME FLOODING IN URBAN AREAS AS WELL AS OTHER AREAS THAT NORMALLY HAVE FASTER RUNOFF. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. ADDITIONAL SCATTERED SHOWERS AND THUNDERSTORMS ARE EXPECTED THURSDAY AND FRIDAY...BUT THESE SHOULD POSE NO SEVERE OR HEAVY RAIN THREAT. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS POSSIBLE TONIGHT.
In the hours before
Local storm report, Mar 8, 9:29 AM CST, 5 hours 31 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
929 AM CST TUE MAR 08 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0929 AM HAIL ANDICE 30.78N 97.85W
03/08/2016 M0.70 INCH WILLIAMSON TX TRAINED SPOTTER
&&
EVENT NUMBER EWX1600024
CVPLocal storm report, Mar 8, 12:45 PM CST, 2 hours 15 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
1245 PM CST TUE MAR 08 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0920 AM TSTM WND DMG 2 ESE ANDICE 30.77N 97.82W
03/08/2016 WILLIAMSON TX STORM CHASER
&&
EVENT NUMBER EWX1600025
CVPLocal storm report, Mar 8, 1:18 PM CST, 1 hour 42 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
118 PM CST TUE MAR 08 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0745 AM TSTM WND DMG 3 SE TOW 30.86N 98.43W
03/08/2016 LLANO TX PUBLIC
LARGE TREE BRANCHES AND DAMAGE TO CARPORT REPORTED ON
LAKESHORE LOOP NEAR LAKE BUCHANAN
&&
EVENT NUMBER EWX1600026
LJHLocal storm report, Mar 8, 2:17 PM CST, 43 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
217 PM CST TUE MAR 08 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0740 AM TSTM WND DMG 3 SE TOW 30.86N 98.43W
03/08/2016 LLANO TX PUBLIC
LARGE TREE BRANCHES AND DAMAGE TO CARPORT REPORTED ON
LAKESHORE LOOP NEAR LAKE BUCHANAN
&&
CORRECTED EVENT TIME
EVENT NUMBER EWX1600026
LJHLocal storm report, Mar 8, 2:35 PM CST, 25 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
235 PM CST TUE MAR 08 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0740 AM TSTM WND DMG 3 ESE TOW 30.87N 98.42W
03/08/2016 BURNET TX PUBLIC
DAMAGE TO A PRIVATE MARINA ON LAKE BUCHANAN
&&
EVENT NUMBER EWX1600027
LJHSpecial weather statement, Mar 8, 2:43 PM CST, 17 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
243 PM CST TUE MAR 8 2016
TXZ183-082130-
VAL VERDE TX-
243 PM CST TUE MAR 8 2016
...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL VAL VERDE COUNTY UNTIL
330 PM CST...
AT 243 PM CST...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM OVER
SEMINOLE CANYON STATE PARK...OR 9 MILES WEST OF COMSTOCK...MOVING
NORTHEAST AT 20 MPH.
DIME SIZE HAIL AND WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH THIS
STORM.
LOCATIONS IMPACTED INCLUDE...
SEMINOLE CANYON STATE PARK...SHUMLA AND BAKERS CROSSING.
LAT...LON 2976 10140 2977 10141 3005 10124 2990 10098
2962 10125 2963 10127 2961 10128 2962 10131
2966 10131 2966 10135 2965 10136 2970 10137
2971 10140 2973 10139 2975 10142
TIME...MOT...LOC 2043Z 213DEG 18KT 2972 10132
HAMPSHIREThe office that day
Everything else NWS Austin/San Antonio, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 8, 1:12 AM CST | Special Weather Statement | EWX | Val Verde | 48 min |
| Mar 8, 1:23 AM CST | Special Weather Statement | EWX | Val Verde | 52 min |
| Mar 8, 1:44 AM CST | Severe Thunderstorm Warning | EWX | Val Verde | 46 min |
| Mar 8, 1:47 AM CST | Special Weather Statement | EWX | Val Verde | 43 min |
| Mar 8, 2:22 AM CST | Special Weather Statement | EWX | Edwards | 38 min |
| Mar 8, 2:32 AM CST | Special Weather Statement | EWX | Val Verde | 28 min |
| Mar 8, 2:37 AM CST | Special Weather Statement | EWX | Edwards | 38 min |
| Mar 8, 3:03 AM CST | Areal Flood Advisory | EWX | Val Verde | 3 hr |
| Mar 8, 3:09 AM CST | Severe Thunderstorm Warning | EWX | Edwards, Val Verde | 28 min |
| Mar 8, 6:28 AM CST | Special Weather Statement | EWX | Llano | 32 min |
| Mar 8, 6:56 AM CST | Special Weather Statement | EWX | Llano | 34 min |
| Mar 8, 7:37 AM CST | Severe Thunderstorm Warning | EWX | Burnet, Llano | 38 min |
| Mar 8, 8:51 AM CST | Special Weather Statement | EWX | Lee | 24 min |
| Mar 8, 9:02 AM CST | Special Weather Statement | EWX | Williamson | 43 min |
| Mar 8, 9:16 AM CST | Tornado Warning | EWX | Williamson | 29 min |
| Mar 8, 2:43 PM CST | Special Weather Statement | EWX | Val Verde | 47 min |
| Mar 8, 4:14 PM CST | Special Weather Statement | EWX | Val Verde | 61 min |
Nearby
Severe Thunderstorm Warnings in Texas, 2016Every severe thunderstorm warning in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.